MAUDE Adverse Event Report: K2M, INC. NAVIGATED CERVICAL SCREW INSERTER; YUKON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NAVIGATED CERVICAL SCREW INSERTER; YUKON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7601-N90003-M
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigations.Devices were discarded by hospital.
 
Event or Problem Description
This report summarizes three malfunction events where the tip of an yukon oct polyaxial screw inserter got "stuck in screws" intra-operatively.A five minute delay was reported in one procedure.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, dimensional, functional and material analysis could not be performed as the devices were not returned.Since the devices were not returned, an exact cause of the reported event could not be determined.Inserting the screw with more force than normal, on a bone, can compound torsional forces at the screw/inserter interface, compromising the insertion feature of the screw head.As mentioned in the product ifu, to fully seat the inserter into the screw-head, the inserter has to be completely aligned with the screw.Ensuring that the screw is securely engaged in the inserter tip can assist in distributing forces evenly throughout the screw/inserter interface, reduce torque overloading, and reduce failures as reported.

Brand Name
NAVIGATED CERVICAL SCREW INSERTER; YUKON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11745381
Report Number3004774118-2021-00124
Device Sequence Number4319013
Product Code LXH
UDI-Device Identifier10888857415973
UDI-Public10888857415973
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-N90003-M
Device Catalogue Number7601-N90003-M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1